which_pain_meds_to_take_mamashealth

Acetaminophen: Tylenol:

  • Acetaminophen (Tylenol) is a pain reliever and a fever reducer.
  • Acetaminophen is used to treat many conditions such as headache, muscle aches, arthritis, backache, toothaches, colds, and fevers.
  • Acetaminophen may also be used for other purposes not listed in this medication guide.
  • The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Taking more acetaminophen could cause damage to your liver.

Ibuprofen: Advil, Motrin, Midol, Nuprin:

  • Ibuprofen is in a group of drugs called nonsteroidal anti-inflammatory drugs (NSAIDs). It works by reducing hormones that cause inflammation and pain in the body.
  • Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual cramps, or minor injury.
  • The maximum amount of ibuprofen for adults is 800 milligrams per dose or 3200 mg per day (4 maximum doses). Use only the smallest amount of this medication needed to get relief from your pain, swelling, or fever.
  • Avoid taking ibuprofen if you are taking aspirin to prevent stroke or heart attack. Ibuprofen can make aspirin less effective in protecting your heart and blood vessels. If you must use both medications, take the ibuprofen at least 8 hours before or 30 minutes after you take the aspirin (non-enteric coated form).

Aspirin: Bayer, Bufferin, St. Joseph:

  • Aspirin is in a group of drugs called salicylates. It works by reducing substances in the body that cause pain, fever, and inflammation.
  • Aspirin is used to treat mild to moderate pain, and also to reduce fever or inflammation. It is sometimes used to treat or prevent heart attacks, strokes, and angina. Aspirin should be used for cardiovascular conditions only under the supervision of a doctor.

Aleve – (naproxen)

  • Aleve is in a group of drugs called nonsteroidal anti-inflammatory drugs (NSAIDs). Naproxen works by reducing hormones that cause inflammation and pain in the body.
  • Aleve is used to treat pain or inflammation caused by conditions such as arthritis, ankylosing spondylitis, tendinitis, bursitis, gout, or menstrual cramps.
  • If you are experiencing swelling use cold packs and for tension use heat. Swelling or tension could also indicate other symptoms.
  • Always consult your physician or pharmacist before taking any medication or consuming any amount of dosage.

CBD – (full spectrum, isolated)

  • Before taking CBD for pain, ask your doctor if this will help, how much to take, and which brand is best for you.
  • Full spectrum CBD contains trace levels of THC and may show up in a drug test, health screenings and urine analysis.
  • Isolate CBD could be an option for athletes who are subject to random health tests.

Name Brands vs Generic Brands

Equivalent generic brands often contain the same ingredients for a smaller price. Before switching to a generic brand, ask your doctor. If your doctor is unavailable, ask a pharmacist or use a service like Teladoc or Heal.com.